zbMATH — the first resource for mathematics

Limit distributions of the maximal distance to the nearest neighbour. (English. Russian original) Zbl 1448.60059
Discrete Math. Appl. 29, No. 6, 373-381 (2019); translation from Diskretn. Mat. 30, No. 3, 88-98 (2018).
Summary: For sets of iid random points having a uniform (in a definite sense) distribution on the arbitrary metric space a maximal distance to the nearest neighbour is considered. By means of the Chen-Stein method new limit theorems for this random variable is proved. For random uniform samples from the set of binary cube vertices analogous results are obtained by the methods of moments.
60F05 Central limit and other weak theorems
62E20 Asymptotic distribution theory in statistics
Full Text: DOI
[1] Barbour A. D., Chen Louis H. Y., An introduction to Stein’s method, Singapore Univ. Press and World Scientific Publ. Co. Pte. Ltd, 2005. · Zbl 1072.62007
[2] Barbour A. D., Holst L., Janson S., Poisson approximation, Clarendon press, Oxford, 1992.
[3] Zubkov A. M., Orlov O. P., “Limit distributions of extremal distances to the nearest neighbor”, Discrete Math. Appl., 28:3 (2018), 189-199. · Zbl 1395.60031
[4] Hoeffding W., “Probability inequalities for sums of bounded random variables”, J. Amer. Stat. Assoc., 58:301 (1963), 13-30. · Zbl 0127.10602
[5] Henze N., “The limit distribution for maxima of ”weighted“ rth-nearest-neighbour distances”, J. Appl. Probab., 19:2 (1982), 344-354. · Zbl 0484.62034
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.